ArticleBMC cancer2016
Radiation recall gastritis secondary to combination of gemcitabine and erlotinib in pancreatic cancer and response to PPI - a case report.
Article in BMC cancer, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 36 citations in OpenAlex.
- Radiation-induced gastric injury during radiotherapy: molecular mechanisms and clinical treatment.Journal of radiation research · 2023Review
- Pectoralis major radiation recall.Journal of medical radiation sciences · 2019Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundRadiation recall gastritis is rare but can be induced after concurrent chemoradiation for pancreatic cancer. We report a patient with pancreatic cancer who developed radiation-recall gastritis related to a combination of gemcitabine and erlotinib. CASE PRESENTATION: A 54-year-old female with unresectable pancreatic cancer received gemcitabine in combination with radiation therapy followed by chemotherapy with gemcitabine and erlotinib. After completing 2 cycles of chemotherapy, the patient had epigastric pain, nausea, and vomiting. Abdominal computed tomography (CT) scan revealed diffuse wall thickening of the stomach, and esophagogastroduodenoscopy (EGD) showed multiple gastric ulcers. The patient was treated with proton pump inhibitors (PPI) and was continued on maintenance chemotherapy. Two months later, the patient presented with the similar symptoms and persistent gastric ulcers were observed during subsequent EGD. Nevertheless, the patient's symptom had resolved with PPI therapy. Thus, the patient underwent maintenance chemotherapy with gemcitabine and erlotinib for additional 4 cycles. Eventually, follow-up abdominal CT Scan and EGD at 6 months demonstrated resolution of the gastric ulcers.
conclusionsPhysicians should be aware of the possibility of radiation recall gastritis associated with a combination of gemcitabine and erlotinib. Administration of PPIs may mitigate the adverse effects of gemcitabine and erlotinib in the presence of radiation recall gastritis; however further studies are warranted.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.